Page 5 of 6 FirstFirst ... 3456 LastLast
Results 41 to 50 of 51

Thread: new here looking for some advice please

  1. #41
    Join Date
    Jan 2017
    Posts
    3,187

    Re: new here looking for some advice please

    Quote Originally Posted by kezza1988 View Post
    my problem is i seen to get bad side effects i canít sleep because of my severe anxiety when i start on new tablets and i always seem to get worse on them and have suicidal ideation at first so i think thatís why they put me on mirtazapine
    Which was probably not a bad idea in the short-term. Certainly better than an antipsychotic which all to often is preferred option. But the operative words, imo, are 'in the short-term'.

    i have managed to get a private psychiatrist appointment 7th april so hopefully she can suggest something for me
    That's a good move, imo.

    how are you?
    Pretty good all things considered. Have had a lot on my plate recently and am feeling my age, but there is light at the end of the tunnel now which hopefully isn't a train headed my way. Thanks for asking.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  2. #42

    Re: new here looking for some advice please

    just seen her im quite upset she wasnít the friendliest she looked fed up to be there tbh she gave same diagnosis generalised anxiety disorder and depression and has advised going on to venafalaxine as itís good for severe anxiety she said to stay on mirtazapine and she said pregabalin is not a good drug to be on she does not prescribe it but said to not come off yet until im feeling better. she said to get thyroid checked but iím sure i had it checked last year also she said counsellors are rubbish i need to see a psychologist and gave me name and number to phone

  3. #43
    Join Date
    Jan 2017
    Posts
    3,187

    Re: new here looking for some advice please

    Quote Originally Posted by kezza1988 View Post
    she wasnít the friendliest she looked fed up to be there tbh
    Well that's good for patient confidence. Sigh. Maybe she needs to see her shrink!

    she gave same diagnosis generalised anxiety disorder and depression and has advised going on to venafalaxine as itís good for severe anxiety
    With the possible exception of 2 ADs for OCD, no antidepressant is intrinsically better than the others either generally, or for a specific disorder, however, one or two probably will be for an individual. Only time will tell if venlafaxine is the right one for you.

    she said counsellors are rubbish i need to see a psychologist and gave me name and number to phone
    Depends on the counsellor. Ideally you want a CBT, REBT, or mindfulness therapist so ask the psychologist if that is what s/he offers.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  4. #44

    Re: new here looking for some advice please

    i was only given the prescription 4 days ago i had to wait nearly a month! day 3 venlafaxine i started getting increased anxiety and ive had upset stomach which is bareable ive had hot flushes been able to sleep ok with the mirtazapine do you know roughly how long the increased anxiety lasts for? i luckily have spare diazepam from last year but i only use if itís extreme hope you are well!

  5. #45
    Join Date
    Jan 2017
    Posts
    3,187

    Re: new here looking for some advice please

    That's one of those 'how long is a piece of string' questions which can only be answered with "it depends". It comes down to individual biology. It could be a few days, or some weeks. Venlafaxine has a short half-life so plasma levels usually settle to a steady state within a few days which should see side-effects diminish faster than is the case for other SSRIs, but the only predictable thing about ADs is their unpredictably so there are no guarantees.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #46

    Re: new here looking for some advice please

    hi ive been on the venlafaxine now 4.5 weeks and have since now got a problem with silent acid reflux iíd had a sore throat on and off since november but when i started the venlafaxine it got worse iíve been prescribed lansoprazole but iíve now been signed off work because it was getting painful to speak ive just had review with psychiatrist over phone it didnít go very well i can never really understand the professor and he canít understand me he said i shouldnít have increased anxiety on the new tablet we should stop it if itís making me worse he said maybe my acid reflux is making my anxiety worse and said i can give it a few more weeks to see how it is so i just said yeah ok i donít wanna switch tablets again i thought it was normal that antidepressants make you more anxious the first few weeks and you get worse before you get better now im so confused

  7. #47
    Join Date
    Jan 2017
    Posts
    3,187

    Re: new here looking for some advice please

    Quote Originally Posted by kezza1988 View Post
    i thought it was normal that antidepressants make you more anxious the first few weeks and you get worse before you get better now im so confused
    It is often the case that ADs, particularly the serotonergic ones worsen anxiety initially due to the increased serotonin activity. It usually diminishes as bio-feedback mechanisms kick-in to reduce serotonin synthesis and expression.

    Venlafaxine may also be contributing to the acid-reflux. The most serotonergic organ of the body isn't the brain, it makes and uses less than 2% of the serotonin produced, but the gut which makes about 95%. The gut also has its own mini brain the enteric nervous system which can be a significant influence on our emotional state. The lansoprazole should help.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  8. #48

    Re: new here looking for some advice please

    ive been eating non acidic food and water and gp increased my lansoprazole to 30mg and itís burning worse and iím now getting ear ache iíve been on the venlafaxine for 5 weeks and this problem started a week after i began it im scared to switch again i heard this is the worst one to withdraw from am i likely to get iíll if i have to switch?

  9. #49
    Join Date
    Jan 2017
    Posts
    3,187

    Re: new here looking for some advice please

    Quote Originally Posted by kezza1988 View Post
    iíve been on the venlafaxine for 5 weeks and this problem started a week after i began it im scared to switch again i heard this is the worst one to withdraw from am i likely to get iíll if i have to switch?
    Five weeks is rarely long enough to produce physical dependency. However, convince yourself that you will suffer and you may well do so. An anxious mind is very capable of creating our worst nightmares if given half a chance.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  10. #50

    Re: new here looking for some advice please

    yeah my mind is definitely capable of prob creating problems do you know how i would safely taper off the 75mg XR im not sure what else the psychiatrist will suggest for me now iíve tried paroxetine sertraline amitryptaline lexapro pooped out after 11 years i just need a good antidepressant to go alongside the mirtazapine then i can come off the pregabalin thankyou for your replies you seem to be an expert i hope you are keeping well!

Page 5 of 6 FirstFirst ... 3456 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Conflicting advice from doctors, feeling hopeless and looking for advice.
    By watermelon in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 6
    Last Post: 03-01-18, 20:35
  2. Reduced quickly....bad advice from Doctor! Advice needed please!
    By Laura1989 in forum Citalopram / Celexa
    Replies: 7
    Last Post: 26-02-13, 23:28

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •